Alert archive / Nevada / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 47, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 28, 2016, 6:55 PM PDT for Clark County, Nevada. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2016, 6:55 PM PDT (01:55 UTC)
- Expired
- Jul 28, 2016, 8:00 PM PDT
- In force
- 65 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
County Clark County, NV
The radar
The Las Vegas radar (KESX), 43 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 1.9 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 316 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 4319 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
303
WUUS55 KVEF 290155
SVRVEF
NVC003-290300-
/O.NEW.KVEF.SV.W.0047.160729T0155Z-160729T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
655 PM PDT THU JUL 28 2016
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL CLARK COUNTY IN SOUTHERN NEVADA...
* UNTIL 800 PM PDT
* AT 653 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED OVER RAILROAD PASS...OR NEAR BOULDER CITY. THIS STORM
WAS NEARLY STATIONARY.
* LOCATIONS IMPACTED INCLUDE...
HENDERSON...BOULDER CITY...LAS VEGAS BAY...LAKE LAS VEGAS...
BOULDER BEACH CAMPGROUND...CALLVILLE BAY...BOULDER BEACH...
LAS VEGAS BAY CAMPGROUND AND RAILROAD PASS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM WILL PRODUCE HIGH WINDS WHICH CAN BRING DOWN TREES AND
POWER LINES AND CAUSE BLOWING DUST. ALSO...LIGHTNING CAN KILL! TAKE
COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS UNTIL THE
STORM PASSES.
STRONG WIND GUSTS AND HIGH WAVES CAN BE EXPECTED! IF ON OR NEAR LAKE
MEAD...HEAD TO SAFE HARBOR IMMEDIATELY OR STAY CLOSE TO SHORE UNTIL
THE STORM PASSES.
&&
LAT...LON 3611 11468 3611 11474 3609 11475 3608 11475
3606 11473 3605 11474 3604 11474 3590 11485
3600 11503 3622 11494 3613 11466
TIME...MOT...LOC 0153Z 213DEG 1KT 3602 11489
$$
BP3 follow-up statements
820
WWUS55 KVEF 290205
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
705 PM PDT THU JUL 28 2016
NVC003-290300-
/O.CON.KVEF.SV.W.0047.000000T0000Z-160729T0300Z/
CLARK NV-
705 PM PDT THU JUL 28 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM PDT
FOR CENTRAL CLARK COUNTY...
AT 702 PM PDT...DOPPLER RADAR INDICATED THE CORE OF THE SEVERE
THUNDERSTORM HAS COLLAPSED SO EXPECT THE POTENTIAL OF DAMAGING WINDS
IN EXCESS OF 60 MPH THROUGH 730 PM. THIS STORM WAS LOCATED NEAR
RAILROAD PASS...OR NEAR BOULDER CITY. THIS STORM WAS NEARLY
STATIONARY.
LOCATIONS IMPACTED INCLUDE...
HENDERSON...BOULDER CITY...LAS VEGAS BAY...LAKE LAS VEGAS...
BOULDER BEACH CAMPGROUND...CALLVILLE BAY...
CALLVILLE BAY CAMPGROUND...BOULDER BEACH...
LAS VEGAS BAY CAMPGROUND AND RAILROAD PASS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM WILL PRODUCE HIGH WINDS WHICH CAN BRING DOWN TREES AND
POWER LINES AND CAUSE BLOWING DUST. ALSO...LIGHTNING CAN KILL! TAKE
COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS UNTIL THE STORM
PASSES. REPORT SEVERE WEATHER TO THE LAS VEGAS NATIONAL WEATHER
SERVICE VIA FACEBOOK OR TWITTER.
STRONG WIND GUSTS AND HIGH WAVES CAN BE EXPECTED! IF ON OR NEAR LAKE
MEAD...HEAD TO SAFE HARBOR IMMEDIATELY OR STAY CLOSE TO SHORE UNTIL
THE STORM PASSES.
&&
LAT...LON 3611 11468 3611 11474 3609 11475 3608 11475
3606 11473 3605 11474 3604 11474 3590 11485
3600 11503 3622 11494 3613 11466
TIME...MOT...LOC 0202Z 213DEG 1KT 3602 11489
$$
BP164
WWUS55 KVEF 290229
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
729 PM PDT THU JUL 28 2016
NVC003-290300-
/O.CON.KVEF.SV.W.0047.000000T0000Z-160729T0300Z/
CLARK NV-
729 PM PDT THU JUL 28 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM PDT
FOR CENTRAL CLARK COUNTY...
AT 726 PM PDT...DOPPLER RADAR INDICATED THE THUNDERSTORM CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH HAS DISSIPATED.
THE THREAT FOR DAMAGING WINDS IN BOULDER CITY AND HENDERSON HAS
DIMINISHED. HOWEVER...GUSTY WINDS REMAIN A THREAT TO BOATERS
ON BOULDER BASIN OF LAKE MEAD.
LOCATIONS IMPACTED INCLUDE...
HENDERSON...BOULDER CITY...LAS VEGAS BAY...LAKE LAS VEGAS...
BOULDER BEACH CAMPGROUND...CALLVILLE BAY...
CALLVILLE BAY CAMPGROUND...BOULDER BEACH...
LAS VEGAS BAY CAMPGROUND AND RAILROAD PASS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG WIND GUSTS AND HIGH WAVES CAN BE EXPECTED! IF ON OR NEAR LAKE
MEAD...HEAD TO SAFE HARBOR IMMEDIATELY OR STAY CLOSE TO SHORE UNTIL
THE STORM PASSES.
&&
LAT...LON 3611 11468 3611 11474 3609 11475 3608 11475
3606 11473 3605 11474 3604 11474 3590 11485
3600 11503 3622 11494 3613 11466
TIME...MOT...LOC 0226Z 213DEG 1KT 3603 11489
$$
BP188
WWUS55 KVEF 290252
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
752 PM PDT THU JUL 28 2016
NVC003-290302-
/O.EXP.KVEF.SV.W.0047.000000T0000Z-160729T0300Z/
CLARK NV-
752 PM PDT THU JUL 28 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CLARK COUNTY WILL
EXPIRE AT 800 PM PDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE.
LAT...LON 3611 11468 3611 11474 3609 11475 3608 11475
3606 11473 3605 11474 3604 11474 3590 11485
3600 11503 3622 11494 3613 11466
TIME...MOT...LOC 0243Z 213DEG 1KT 3603 11489
$$
BPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 4:24 PM PDT, 2 hours 31 minutes earlier.
Area forecast discussion, Jul 28, 4:24 PM PDT, 2 hours 31 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 424 PM PDT THU JUL 28 2016 .SYNOPSIS...The weekend and next week will bring relief from the very hot temperatures experienced the past several days although increasing humidity could make it feel a bit sticky at times. Expect isolated to scattered thunderstorm activity across parts of the area through the next week. && .SHORT TERM...through Monday night. Once clouds scattered out over the Las Vegas Valley, temperatures shot up and were just shy of the forecasted high for the day at the airport. Thunderstorm activity began south of I-15 over the Mohave Preserve late this morning and coverage has since expanded to many other areas. Further development is anticipated through the afternoon hours in these areas and elsewhere. Storms are moving slowly and are capable of producing heavy rain in a short period of time which could lead to localized flash flooding and strong winds. Additional cooling is expected for the weekend with temperatures settling back to around normal by Sunday. The 110+ degree temperature streak in Vegas now stands at 9 days...1 day shy of a record 10 days. Saturday's forecasted high is 108 with a low probability of reaching 110 if early cloud cover holds the low temperature up and then skies clear and no additional cloud cover develops over McCarran during the day allowing full daytime heating. Thunderstorm coverage on Saturday will be mainly over the eastern half of the area with the best instability and deeper moisture over the southeast portion of the CWA. Localized flash flooding will be the primary concern. However, there is greater potential for more widespread flash flooding over the southeastern CWA including southern Mohave and SE San Bernardino counties. Sunday and Monday should bring more more of the same over roughly the eastern half of the forecast area. With the monsoonal flow well entrenched in these areas, very efficient rain producing processes will be in play and flash flooding will continue to be a concern. .LONG TERM...Tuesday through Friday. The upper level pattern next week will be characterized by broad, but low amplitude troughing across the Pacific Northwest and a slow decrease in the strength of high pressure across the southwest US. This will result in temperatures near or even slightly below normal. It will also leave the door open for monsoon moisture and diurnal convection to continue to impact the region through next week. At this time, there is little unanimous support for any focusing features or major pushes that jump out in model guidance. Therefore, the latest extended forecast has broad-brushed precipitation chances with the best chances over Mohave County, decreasing to the west. && .AVIATION...For McCarran...Diurnally-driven winds at or below 10 kts and VFR conditions will be the predominant weather at the terminal through tonight. However, isolated storms in the higher terrain surrounding the valley will generate outflows that may affect the terminal at times this evening. Although a storm affecting the terminal is unlikely, this cannot be ruled out. Tomorrow, a stronger south to southwest wind should develop by afternoon. Chances for storms increase this weekend with impacts to air traffic possible. For the rest of southern Nevada...northwest Arizona...and southeast California...Isolated/scattered storms will affect the high terrain in much of the area through this evening, with outflows producing gusty/erratic winds potentially affecting the TAF sites. Chances for storms increase across the entire area this weekend, with convective turbulence, locally lower CIGs/visibility, brief/gusty winds, and lightning all threats. Light/diurnally-driven winds and VFR conditions should occur well away from any storms tonight with stronger S to SW winds becoming established Saturday afternoon. && .FIRE WEATHER...Scattered thunderstorm activity is expected through next week across roughly the eastern half of the forecast area with more isolated activity across the western areas. Strong winds and very heavy rainfall will be the primary concerns. Temperatures will begin cooling to more typical mid summer heat over the weekend and throughout next week. Winds overall should be generally light although thunderstorm outflows will result in periods of strong...erratic winds. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report significant weather according to standard operating procedures. && Short Term/Fire Weather...Salmen Long Term...Wolcott Aviation...Shafer For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Jul 28, 5:53 PM PDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
553 PM PDT THU JUL 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND GST ALAMO 37.36N 115.16W
07/28/2016 M76 MPH LINCOLN NV MESONET
AN AUTOMATED WEATHER SENSOR IN ALAMO
REPORTED A WIND GUST FROM A THUNDERSTORM OF
76 MPH. THERE WAS ALSO A REPORT OF A SMALL
TREE DOWN NEAR THE INTERSECTION OF HIGHWAY
93 AND BROADWAY ST. .
&&
ASGThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 10:08 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 52 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.